Tyzeka can cause serious side effects, including:
Lactic Acidosis (build-up of an acid in the blood). Lactic acidosis can occur in people who take medicines like Tyzeka (a nucleoside analogue). Lactic acidosis is a serious medical emergency that can lead to death. Lactic acidosis must be treated in the hospital. Women, and people who are obese, or who have taken nucleoside analogues like Tyzeka for long periods of time may be at higher risk for lactic acidosis.
Lactic acidosis can be hard to identify early, because the symptoms could seem like symptoms of other health problems. Call your health care provider right away if you get any of the following symptoms which could be signs of lactic acidosis:
- You feel very weak or tired.
- You have unusual (not normal) muscle pain.
- You have trouble breathing.
- You have stomach pain with nausea and vomiting.
- You feel cold, especially in your arms and legs.
- You feel dizzy or light-headed.
- You have a fast or irregular heartbeat.
Liver problems. Serious liver problems have occurred in some people who take medicines like Tyzeka. This includes liver enlargement (hepatomegaly) and fat in the liver (steatosis).
Call your health care provider right away if you get any of these signs of liver problems:
- Your skin or the white part of your eyes turns yellow (jaundice).
- Your urine turns dark.
- Your bowel movements (stools) turn light in color.
- You do not feel like eating food for several days or longer.
- You feel sick to your stomach (nausea).
- You have lower stomach pain.
Muscle problems (myopathy). Tyzeka can cause muscle problems, including unexplained muscle pain, muscle weakness or muscle tenderness. Serious muscle problems can occur, including muscle breakdown (rhabdomyolysis). Muscle breakdown can lead to kidney damage. Tell your health care provider right away if you have unexplained muscle aches, pain, tenderness, or weakness.
Nerve problems. People who take Tyzeka alone or with the injectable medicine Pegasys (pegylated interferon alfa-2a) or any type of injectable interferon product can have nerve problems such as continuing numbness, tingling, burning sensations in the arms or legs (peripheral neuropathy), or problems walking. Call your health care provider right away if you have any of these symptoms.
If you take Tyzeka with Pegasys (pegylated interferon alfa-2a) or any type of injectable interferon product, your chance of having nerve problems may be higher and the nerve problems may be more severe. Be sure to tell your health care provider or pharmacist if you are also being treated with any type of injectable interferon for chronic hepatitis B or C. Check with your health care provider if you are not sure whether you are taking an injectable interferon product.
Worsening of your hepatitis B infection. Your hepatitis B infection may get worse or become very serious if you stop taking Tyzeka.
- Take your Tyzeka exactly as prescribed.
- Do not let your Tyzeka run out. Refill your prescription or talk to your health care provider before your Tyzeka is all gone.
- Do not stop taking your Tyzeka without talking to your health care provider.
Your health care provider will need to monitor your health and do regular blood tests to check your liver if you stop taking Tyzeka. Tell your health care provider right away about any new or unusual symptoms that happen after you stop taking Tyzeka.
This answer should not be considered medical advice...This answer should not be considered medical advice and should not take the place of a doctor’s visit. Please see the bottom of the page for more information or visit our Terms and Conditions.
Thanks for your feedback.
5 of 10 found this helpful
Read the Original Article: Tyzeka